MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION SIMULUS SEMI-RIGID ANNULOPASTY RING; RING, ANNULOPLASTY

MEDTRONIC HEART VALVES DIVISION SIMULUS SEMI-RIGID ANNULOPASTY RING; RING, ANNULOPLASTY
Model Number 800SR
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Mitral Regurgitation (1964)
Date of Event 09/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: surgeons often attempt to repair mitral valves in lieu of replacing them due to improved long term clinical outcomes.There are times when a valve repair is attempted using an annuloplasty device and subsequent post repair evaluation demonstrates inadequate results.This is often due to suboptimal anatomy, surgical technique, or inappropriate sizing, and not a malfunction of the device (1).In this case, medtronic received information that during the procedure to implant this 26mm annuloplasty ring, the ring was explanted and replaced.The physician stated the size of the ring was too big to adequately shrink annulus for proper coaptation of leaflets and did not resolve the mitral regurgitation (mr).(1) mick et al, ann cardiothorac surg 2015; 4(3):230-237.
 
Event or Problem Description
Medtronic received information that during the procedure to implant this 26mm annuloplasty ring, the ring was explanted and replaced.The physician stated the size was too big to adequately shrink annulus for proper coaptation of leaflets and did not resolve the mitral regurgitation (mr).No adverse patient effects were reported.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SIMULUS SEMI-RIGID ANNULOPASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6944688
Report Number2025587-2017-01825
Device Sequence Number891607
Product Code KRH
UDI-Device Identifier00643169182103
UDI-Public00643169182103
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K072655
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model Number800SR
Device Catalogue Number800SR26
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR